Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 5:32 PM EDT for Ionia County, Kent County, Montcalm County, Michigan. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2014, 5:32 PM EDT (21:32 UTC)
- Expired
- Apr 12, 2014, 6:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 85.0 mph
Counties Ionia County, MI, Kent County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 37 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 5:35 PM EDT | TSTM WND DMG | 3 Ese Rockford, MI | REPORT OF SMALL TREE LIMBS DOWN. SHINGLES HAVE BLOWN OFF NEARBY HOUSES AS WELL HAS MAILBOX AND FENCE BLOWN OVER. |
| Apr 12, 5:40 PM EDT | TSTM WND GST 0 | Oakfield Twp, MI | MEMBER OF OAKFIELD TOWNSHIP FIRE DEPT CALLED TO REPORT THAT SEVERAL TREES WERE DOWN...POWER LINES AND POLES DOWN. AN ESTIMATED 12 MILE SWATH OF EXTENSIVE DAMAGE EXISTS IN AND AROUND OAKFIELD TOWNSHIP. |
| Apr 12, 5:51 PM EDT | HAIL 0.5 | Wnw Greenville, MI | HAIL ACCUMULATED UP TO 1 INCH. WIND GUST ESTIMATED TO 30 MPH. |
| Apr 12, 6:28 PM EDT | HAIL 0.75 | 5 N Ionia, MI | HAIL HAS COVERED THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321
WUUS53 KGRR 122132
SVRGRR
MIC067-081-117-122230-
/O.NEW.KGRR.SV.W.0005.140412T2132Z-140412T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
532 PM EDT SAT APR 12 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
NORTHERN KENT COUNTY IN SOUTHWEST MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 630 PM EDT
* AT 528 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR SPRINGS TO JUST WEST OF ROCKFORD...AND MOVING
EAST AT 60 MPH. ROOFS HAD BEEN REMOVED FROM STRUCTURES IN KENT
CITY.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...85 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... EDMORE...
STANTON... SPARTA... CEDAR SPRINGS...
ROCKFORD... BELDING... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... CORAL... AMBLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS KENT CITY AND SPARTA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4299 8485 4299 8532 4299 8578 4329 8579
4329 8557 4347 8556 4346 8484
TIME...MOT...LOC 2131Z 275DEG 51KT 4327 8548 4312 8557
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...85MPH
$$
TJT4 follow-up statements
275
WWUS53 KGRR 122148
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 PM EDT SAT APR 12 2014
MIC067-081-117-122230-
/O.CON.KGRR.SV.W.0005.000000T0000Z-140412T2230Z/
IONIA MI-KENT MI-MONTCALM MI-
548 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM...
NORTHERN KENT AND NORTHERN IONIA COUNTIES UNTIL 630 PM EDT...
AT 546 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GOWEN TO BELDING...AND MOVING EAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...85 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... EDMORE...
STANTON... SPARTA... CEDAR SPRINGS...
ROCKFORD... BELDING... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... CORAL... AMBLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN KENT COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4299 8485 4299 8532 4299 8578 4329 8579
4329 8557 4347 8556 4346 8484
TIME...MOT...LOC 2147Z 280DEG 47KT 4323 8527 4307 8529
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...85MPH
$$
93664
WWUS53 KGRR 122200
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 PM EDT SAT APR 12 2014
MIC067-081-117-122230-
/O.CON.KGRR.SV.W.0005.000000T0000Z-140412T2230Z/
IONIA MI-KENT MI-MONTCALM MI-
600 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM...
NORTHERN KENT AND NORTHERN IONIA COUNTIES UNTIL 630 PM EDT...
AT 559 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KINGS CORNER TO SHILOH TO IONIA...AND MOVING EAST AT
45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...85 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... EDMORE...
STANTON... SPARTA... CEDAR SPRINGS...
ROCKFORD... BELDING... FERRIS TWP...
LANGSTON... CEDAR LAKE... VICKERYVILLE...
BUTTERNUT... FENWICK... TURK LAKE...
SIDNEY... CORAL... AMBLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHERN KENT COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4299 8485 4299 8532 4299 8578 4329 8579
4329 8557 4347 8556 4346 8484
TIME...MOT...LOC 2200Z 281DEG 38KT 4326 8510 4312 8505
4302 8510
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...85MPH
$$559
WWUS53 KGRR 122214
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 PM EDT SAT APR 12 2014
MIC081-122223-
/O.CAN.KGRR.SV.W.0005.000000T0000Z-140412T2230Z/
KENT MI-
614 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KENT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4299 8485 4299 8532 4300 8513 4325 8511
4332 8506 4333 8485 4315 8484
TIME...MOT...LOC 2213Z 281DEG 38KT 4319 8486 4309 8487
4298 8491
$$
MIC067-117-122230-
/O.CON.KGRR.SV.W.0005.000000T0000Z-140412T2230Z/
IONIA MI-MONTCALM MI-
614 PM EDT SAT APR 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTCALM AND NORTHERN IONIA COUNTIES UNTIL 630 PM EDT...
AT 612 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF NEW HAVEN CENTER TO HUBBARDSTON
TO 7 MILES EAST OF IONIA...AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...85 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
STANTON... VICKERYVILLE... BUTTERNUT...
FENWICK... CRYSTAL... SHERIDAN...
CARSON CITY... MUIR... PALO...
KINGS CORNER... SHILOH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS EASTERN IONIA COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4299 8485 4299 8532 4300 8513 4325 8511
4332 8506 4333 8485 4315 8484
TIME...MOT...LOC 2213Z 281DEG 38KT 4319 8486 4309 8487
4298 8491
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...85MPH
$$
93904
WWUS53 KGRR 122224
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT SAT APR 12 2014
MIC067-117-122233-
/O.CAN.KGRR.SV.W.0005.000000T0000Z-140412T2230Z/
IONIA MI-MONTCALM MI-
624 PM EDT SAT APR 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM AND
NORTHERN IONIA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4299 8485 4299 8532 4300 8513 4325 8511
4332 8506 4333 8485 4315 8484
TIME...MOT...LOC 2223Z 281DEG 38KT 4321 8477 4307 8472
4297 8477
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:29 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 12, 3:29 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT SAT APR 12 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO
.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014
ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.
RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014
LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.
H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.
THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 151 PM EDT SAT APR 12 2014
TWO AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS
IN THE SHORT TERM. THE FIRST AREA IS FARTHER SOUTH AND WILL AFFECT
AZO/BTL AND PERHAPS JXN THIS AFTERNOON. THE NORTHERN AREA WILL
AFFECT THE OTHER TERMINALS THROUGHOUT THE AFTERNOON AND EVENING AS
IT MOVES EAST FROM WISCONSIN. CEILINGS WILL LIKELY REMAIN VFR
THROUGH THE EVENING BEFORE HIGHER LOW LEVEL MOISTURE MOVES IN AND
CIGS FALL TO MFVR/IFR OVERNIGHT. THE BEST CHANCE AT SEEING
LIGHTNING IS AT MKG AND GRR THIS AFTERNOON AND EVENING AND TO A
LESSER DEGREE LANSING.
&&
.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014
THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.
PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.
THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
050>052-056>058-064.
LM...NONE.
&&
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...93
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 4:40 AM EDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 AM EDT SAT APR 12 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 440 AM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE BEGINNING AROUND MID AFTERNOON AND CONTINUING TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM HOLLAND TO LANSING. AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH AND OR LARGE HAIL CANNOT BE RULED OUT... BUT THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM FLOODING. AN ELEVATED FIRE DANGER WILL EXIST THIS AFTERNOON AND EARLY EVENING... MAINLY SOUTH OF A LINE FROM MUSKEGON TO ALMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING. THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS. A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH TEMPERATURES IN THE MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Apr 12, 5:13 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
513 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG WOLF LAKE 43.25N 86.11W
04/12/2014 MUSKEGON MI AMATEUR RADIO
HAM RADIO OPERATOR CALLED IN TO REPORT WINDS ESTIMATED
AROUND 60 MPH. A TREE WAS SNAPPED IN HALF NEAR MACARTHUR
ROAD THAT MEASURES ABOUT 12 INCHES IN DIAMETER
&&
JMAPLESLocal storm report, Apr 12, 5:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST TRUFANT 43.31N 85.35W
04/12/2014 E50 MPH MONTCALM MI TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED
&&
JMAPLESLocal storm report, Apr 12, 5:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
523 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 W SAND LAKE 43.29N 85.56W
04/12/2014 KENT MI 911 CALL CENTER
A TRAILER AND LOG CABIN HAVE LOST THEIR ROOF WHILE A BARN
SUFFERED HEAVY DAMAGE. POWER LINES AND SEVERAL TREES HAVE
ALSO BEEN REPORTED DOWN IN THE AREA.
&&
JMAPLESLocal storm report, Apr 12, 5:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
529 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST SPARTA 43.16N 85.71W
04/12/2014 E80 MPH KENT MI 911 CALL CENTER
LOCAL AND STATE POLICE HAVE ESTIMATED WIND GUSTS TO BE AT
LEAST 80 MPH.
&&
JMAPLESLocal storm report, Apr 12, 5:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG KENT CITY 43.22N 85.75W
04/12/2014 KENT MI 911 CALL CENTER
LOCAL FORD DEALER HAS SUFFERED SEVERE ROOF DAMAGE
&&
JMAPLESLocal storm report, Apr 12, 5:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
532 PM EDT SAT APR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG GRANT 43.33N 85.81W
04/12/2014 NEWAYGO MI LAW ENFORCEMENT
ROOFS OFF MULTIPLE STRUCTURES WITH CAMPERS BLOWN OVER
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Isabella | 6 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Osceola | 8 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Newaygo | 9 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Kent | 5 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Mason | 7 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Muskegon | 5 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Clinton | 9 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Mecosta | 5 days |
| Apr 12, 2:24 PM EDT | Special Marine Warning | GRR | 96 min | |
| Apr 12, 3:15 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 60 min |
| Apr 12, 3:49 PM EDT | Special Marine Warning | GRR | 86 min | |
| Apr 12, 4:18 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 57 min |
| Apr 12, 4:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 39 min |
| Apr 12, 4:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 49 min |
| Apr 12, 4:52 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 83 min |
| Apr 12, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Apr 12, 6:08 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 52 min |
| Apr 12, 6:24 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 66 min |
| Apr 12, 7:57 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.